Feedback about Sweating and drugs that cause it.
Feedback about Sweating
If you have experience with sweating, please help others by adding your feedback. What would you tell someone with a sweating problem? Please remember that we do not give medical advice. That is for your local health care provider who is familiar with your medical history.
I was taking suboxone for about a year and have been off them now for 19 days. The aches and pains are fading and I can actually sleep now. I am still sweating from my armpits and have to change shirts 2-3 times a day. Will this eventually go away or will this be forever?
AskDocWeb: As long as you did not have a sweating problem before taking the suboxone, it is likely to go away over time.
Subj: Terrible body sweats
I have terrible body sweats. They actually prevent me from getting any sleep. I take acylovir, xanax, klonopin, effexor, crestor, premarin, synthroid. Please help me. My doctor’s tell me they don’t have an answer for me. Thank you for your kindness.
AskDocWeb: None of those drugs are on the list but sometimes a complete physical is required in order to find out what is going on.
Excessive sweating spells
Hello, I take Sertraline 100 mg. 1 per day, MS Contin 100 mg. 2 per day and Zanaflex 2 mg. 2 per day. I have excessive sweating spells. I can just be sitting on the couch and sweat will just start rolling down my face. It’s only on my face and neck, that’s it. It’s so embarrassing for me and I don’t know why this is happening. I had a partial hysterectomy 17 years ago, I still have both ovaries, so I don’t know where this would come in. I would appreciate any help you can give me. When you need a fan in the dead of winter on my face, it’s just not normal and I’m tired of it. Please help. Thank you so much for your help.
AskDocWeb: The medical term for excessive sweating is hyperhidrosis. It is so common that it has its own society. The International Hyperhidrosis Society reports that up to 19% of patients taking SSRI and SNRI antidepressants report that the drugs cause excessive sweating. Unfortunately for you both Sertraline and MS Contin can cause hyperhidrosis as a side effect. The good news is that this condition has NOT been associated with mortality.
The medical causes of excessive sweating include:
- Fever of undetermined cause
- Generalized anxiety disorder
- Heart attack
- Hyperthyroidism (overactive thyroid)
- Infectious disease
- Low blood sugar
- Medications, such as some beta blockers and tricyclic antidepressants
- Menopause (hot flashes)
- Non-Hodgkin’s lymphoma
Adjusting your medications may help but not if there is an underlying disease. As you can see in the list above, many of the causes require medical attention so check with your doctor.
In addition, if the excessive sweating is triggered by stress, you might want to try relaxation techniques such as yoga, meditation or biofeedback. These can help you learn to control the stress that triggers perspiration.
Profuse sweating after kenalog injection, lasting for weeks.
I have excessive sweating with temps above 72 and humidity >50% only one drug I’m taking could cause this as a side effect, however, I’m interested on the Danger signs and as a result of this information I will seek a physician’s help with other tests. I can’t take a PPD, but a flat plate would give us what we need. Thank you for being here to help the public!
AskDocWeb: You are welcome.
If you find this page useful share it with others. Use the form below to add your feedback. Please note that all addresses are held confidential.